A nurse who provides care on a pediatric medicine unit has conducted a medication reconciliation of a recently-admitted patient. In light of the fact that the child takes methylphenidate (Ritalin), the nurse is justified in considering a history of what health problem?
B) Respiratory depression
Question 12 A nurse working in a cancer center is preparing to administer medication to a 5-year-old child. The nurse will calculate the drug dosage by using
A) body surface area.
C) age in months.
D) age in years.
Question 13 A 13-year-old female took a weight loss drug that activated the sympathetic nervous system. Which of the following assessment findings would the nurse expect?
A) Decreased myocardial contraction
B) Decreased heart rate
C) Increased cardiac conduction
D) Increased intranodal conduction time
Question 14 A 6-month-old child has developed skin irritation due to an allergic reaction. He has been prescribed a topical skin ointment. The nurse will consider which of the following before administering the drug?
A) That the infant’s skin has greater permeability than that of an adult
B) That there is less body surface area to be concerned about
C) That there is decreased absorption rates of topical drugs in infants
D) That there is a lower concentration of water in an infant’s body compared with an adult
Question 15 A nurse is providing patient education to a 13-year-old girl who was just diagnosed with type 1 diabetes mellitus. Which of the following statements by the patient will alert the nurse that special instructions regarding insulin are necessary?
A) “I walk two blocks to school every day.”
B) “I am on the middle school track team.”
C) “We live in a two-story house.”
D) “My mother is going to give me my insulin.”
Question 16 A nurse who provides care on a pediatric unit of a hospital is aware that the potential for harm as a result of drug errors is higher among infants and children than adults. This fact is primarily due to
A) the inability of infants and children and describe symptoms of adverse drug reactions.
B) increased body surface area relative to body volume in infants and children.
C) increased heart rate and subsequently rapid drug distribution among infants and children.
D) immature liver and kidney function in infants and children.
Question 17 A nurse practitioner orders 150 mg of oral fluconazole for a patient with vulvovaginal candidiasis. The patient should expect to take medication
A) for 20 days.
B) once a day.
C) every day until the infection is gone.
D) for 30 days.
Question 18 To which of the following patients would a medication nurse most likely administer caffeine as part of the treatment plan?
A) A preterm neonate who has apnea
B) A 34-year-old woman with a diagnosis of gastric ulcerations
C) A school-age child with severe ADHD
D) A 52-year-old man with narcolepsy
Question 19 A nurse works at a weight management clinic. To which of the following overweight patients could the nurse safely administer dextroamphetamine?
A) A 38-year-old Caucasian woman with glaucoma
B) A 60-year-old African-American man who experiences angina
C) A 48-year-old Caucasian man who has adult-onset diabetes
D) A 28-year-old African-American woman with hyperthyroidism
Question 20 A 3-year-old boy has developed otitis media and requires antibiotics. In order to increase the chance that the boy will take his prescribed medication, the nurse should
A) teach the boy about the fact that he will feel much better after he takes his medications.
B) have the mother hold the child firmly and sooth him while the drugs are administered.
C) offer a choice between liquid and chewable medications, if possible.
D) insert a central intravenous line.